Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 213, NWS Memphis, TN

May 28, 2017Chickasaw County, Itawamba County, Monroe County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at May 28, 2017, 1:38 AM CDT for Chickasaw County, Itawamba County, Monroe County, Mississippi. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2017, 1:38 AM CDT (06:38 UTC)
Expired
May 28, 2017, 2:05 AM CDT
In force
27 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Chickasaw County, MS, Itawamba County, MS, Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 32 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 1:45 AM CDTTSTM WND DMGAberdeen, MSA FEW TREES DOWN AROUND ABERDEEN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 12:18 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 6.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2017-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3385 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2017-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3385 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1096 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
2.5
Supercell composite
15.1

Open this sounding in Storm Lab

The text

As transmitted.

733 
WUUS54 KMEG 280638
SVRMEG
MSC017-057-095-280730-
/O.NEW.KMEG.SV.W.0213.170528T0638Z-170528T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
138 AM CDT SUN MAY 28 2017

The National Weather Service in Memphis has issued a

* Severe Thunderstorm Warning for...
  Chickasaw County in northeastern Mississippi...
  Southern Itawamba County in northeastern Mississippi...
  Monroe County in northeastern Mississippi...

* Until 230 AM CDT

* At 138 AM CDT, a severe thunderstorm was located near Evergreen, or
  9 miles northwest of Amory, moving southeast at 25 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Amory, Aberdeen, Houston, Okolona, Smithville, Tremont, Prairie,
  Pyland, New Salem, New Wren, Trebloc, Evergreen, Nettleton, Hatley,
  Woodland, Gattman, Quincy, Turon, Thorn and Egypt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3367 8849 3368 8872 3381 8872 3381 8893
      3375 8893 3374 8919 3381 8918 3381 8914
      3395 8913 3408 8876 3409 8854 3419 8854
      3424 8819 3375 8825 3375 8832 3369 8837
      3369 8839 3367 8842 3365 8851
TIME...MOT...LOC 0638Z 316DEG 22KT 3409 8858 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
537 
WWUS54 KMEG 280700
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
200 AM CDT SUN MAY 28 2017

MSC057-280709-
/O.CAN.KMEG.SV.W.0213.000000T0000Z-170528T0730Z/
Itawamba MS-
200 AM CDT SUN MAY 28 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ITAWAMBA COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 800 AM CDT for
northeastern Mississippi.

LAT...LON 3367 8849 3368 8872 3381 8872 3381 8893
      3375 8893 3374 8919 3381 8918 3381 8914
      3395 8913 3399 8877 3399 8839 3398 8822
      3375 8825 3375 8832 3369 8837 3369 8839
      3367 8842 3365 8851
TIME...MOT...LOC 0659Z 316DEG 22KT 3399 8847 

$$

MSC017-095-280730-
/O.CON.KMEG.SV.W.0213.000000T0000Z-170528T0730Z/
Chickasaw MS-Monroe MS-
200 AM CDT SUN MAY 28 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR CHICKASAW AND MONROE COUNTIES...

At 159 AM CDT, a severe thunderstorm was located over Amory, moving
southeast at 25 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Amory, Aberdeen, Houston, Okolona, Prairie, Pyland, New Wren,
Trebloc, Hatley, Woodland, Gattman, Quincy, Thorn, Egypt, Wise Gap,
Wren, Strong, Mc Condy, Atlanta and Muldon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3367 8849 3368 8872 3381 8872 3381 8893
      3375 8893 3374 8919 3381 8918 3381 8914
      3395 8913 3399 8877 3399 8839 3398 8822
      3375 8825 3375 8832 3369 8837 3369 8839
      3367 8842 3365 8851
TIME...MOT...LOC 0659Z 316DEG 22KT 3399 8847 

HAIL...<.75IN
WIND...60MPH
 
$$
700 
WWUS54 KMEG 280705
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
205 AM CDT SUN MAY 28 2017

MSC017-095-280715-
/O.CAN.KMEG.SV.W.0213.000000T0000Z-170528T0730Z/
Chickasaw MS-Monroe MS-
205 AM CDT SUN MAY 28 2017

...THE SEVERE THUNDERSTORM WARNING FOR CHICKASAW AND MONROE COUNTIES
IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.

A severe thunderstorm watch remains in effect until 800 AM CDT for
northeastern Mississippi.

LAT...LON 3367 8849 3368 8872 3381 8872 3381 8893
      3375 8893 3374 8919 3381 8918 3381 8914
      3395 8913 3399 8877 3399 8839 3398 8822
      3375 8825 3375 8832 3369 8837 3369 8839
      3367 8842 3365 8851
TIME...MOT...LOC 0701Z 316DEG 22KT 3396 8843 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 12:34 AM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, May 28, 12:34 AM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1234 AM CDT Sun May 28 2017

.DISCUSSION...

Updated for aviation discussion

PREV DISCUSSION... /issued 318 PM CDT Sat May 27 2017/

Skies remain partly cloudy over the forecast area this afternoon
with temperatures in the 80s. A few thunderstorms have develop
over extreme northern sections of the forecast area where a Severe
Thunderstorm Watch is in effect until 9 PM this evening. A cold
front currently extends from southern Ohio across southern
Illinois and into the Texas panhandle.

The cold front will move slowly south tonight. More thunderstorms
are expected to develop ahead of the front and move through the
forecast area especially late tonight and into early Sunday
morning. Severe thunderstorms are possible with large hail and
damaging winds as the main threat. Locally heavy rainfall will be
possible and an isolated tornado is not out of the question.
Temperatures will remain warm tonight with lows Sunday morning in
the upper 60s to lower 70s.

On Sunday, the cold front will be moving toward the forecast area
reaching east Arkansas in the afternoon. More thunderstorms are
expected to form ahead of the front and move into the forecast
area. Some of these thunderstorms may be severe with large hail
and damaging winds as the main threats. Temperatures will be a
little cooler than today with more clouds over the region as
highs will be in the low to mid 80s. By Sunday night, the cold
front will finally move through much of the forecast area with
more thunderstorms expected. Temperatures will be a little cooler
Sunday night with lows Monday morning mainly in the 60s.

On Monday, the cold front will move out of the southern sections
of the forecast area with thunderstorms limited to those areas.
Temperatures will remain seasonable with highs in the low to mid
80s. By Monday night, the cold front will stall out across central
Mississippi with a chance of thunderstorms over portions of north
Mississippi.

The remainder of the forecast period appears to remain somewhat
unsettled as there will be some frontal boundary near or over the
forecast area. This will mean that there will be some threat of
thunderstorms from Tuesday through to next Saturday. It will not
be raining all of the time but there will be at least some chance
of thunderstorms during the extended periods of the forecast.
Temperatures will remain close to normal levels for the period
from Tuesday through next Saturday.

ARS

&&

.AVIATION...

Line of strong to severe storms will continue to work south while
gradually weakening. The line will move through KTUP from 06z-08z.
Shras with embedded thunder will continue overnight. Expect low
clouds in the morning with a few showers. Conditions will lift to
VFR Sunday afternoon. This event will have worked over the
atmosphere and may preclude tsra development Sunday afternoon.
However there is plenty of data that indicate enough recovery for
scattered storms from I-40 south from mid afternoon into the
evening.

East/northeast winds behind this line of storms will gradually
veer south/southwest Sunday morning. Winds will increase to 10-12
kts with some higher gusts by mid morning. Winds will shift to
west/northwest as the cold front moves through Sunday afternoon.

SJM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, May 27, 3:26 PM CDT, 10 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
326 PM CDT Sat May 27 2017

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-282230-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
326 PM CDT Sat May 27 2017

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

There is a Moderate Risk for severe thunderstorms north of a line
from Harrisburg, Arkansas, to Lexington, Tennessee. There is an
Enhanced Risk for severe thunderstorms south of the Moderate risk
and north of a line from Marvell, Arkansas to Savannah, Tennessee.
The Enhanced Risk area includes the Memphis Metropolitan Area.
The primary severe weather threat will be damaging winds, which
may be widespread and significant. In addition, large hail and
isolated tornadoes are also possible. The primary timing for
severe weather will be later this evening and overnight.

A Slight Risk for severe weather remains across the remainder of
the area. Although not as widespread, the potential will exist for
severe storms in these locations tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There is a Slight Risk for Severe Thunderstorms across the entire
Mid South on Sunday and Sunday night. The primary severe weather
risks during this period will be damaging winds and large hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed today through Sunday
night.

In the hours before

Local storm report, May 28, 1:19 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
119 AM CDT SUN MAY 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     TSTM WND DMG     10 ESE BOONEVILLE       34.61N 88.41W
05/28/2017                   PRENTISS           MS   BROADCAST MEDIA

            TREES DOWN ON HIGHWAY 4 IN PINEY GROVE AREA.

&&

SJM
Local storm report, May 28, 1:21 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
121 AM CDT SUN MAY 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     TSTM WND DMG     BALDWYN                 34.50N 88.63W
05/28/2017                   LEE                MS   BROADCAST MEDIA

            TREES DOWN IN BALDWYN.

&&

SJM
Local storm report, May 28, 1:23 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
123 AM CDT SUN MAY 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     PARIS                   36.30N 88.31W
05/27/2017                   HENRY              TN   EMERGENCY MNGR

            SEVERAL TREES DOWN ON ROADWAYS ACROSS HENRY COUNTY,
            INCLUDING ANTIOCH, ROWE SCHOOL RD, AND OLD PARIS MURRAY
            RD. TIME ESTIMATED BASED ON RADAR.

0725 PM     TSTM WND DMG     2 ESE SPRINGVILLE       36.24N 88.12W
05/27/2017                   HENRY              TN   TRAINED SPOTTER

            TREE FELL ON VEHICLE ON HIGHWAY 69A BETWEEN SPRINGVILLE
            AND BIG SANDY.

0743 PM     TSTM WND DMG     BRUCETON                36.03N 88.25W
05/27/2017                   CARROLL            TN   TRAINED SPOTTER

            SEVERAL LARGE LIMBS DOWN AS WELL AS A LARGE TREE DOWN.
            WINDS ESTIMATED TO BE 60 MPH+.

0915 PM     TSTM WND GST     CORNING                 36.41N 90.59W
05/27/2017  M67.00 MPH       CLAY               AR   AWOS

            67 MPH GUST RECORDED BY AWOS.

0918 PM     HAIL             HUMBOLDT                35.82N 88.91W
05/27/2017  M1.00 INCH       GIBSON             TN   AMATEUR RADIO

0928 PM     TSTM WND DMG     WALNUT RIDGE            36.07N 90.96W
05/27/2017                   LAWRENCE           AR   EMERGENCY MNGR

            TREE FELL ON HOUSE ON GUM STREET IN WALNUT RIDGE.

0932 PM     HAIL             SEDGWICK                35.98N 90.86W
05/27/2017  E0.88 INCH       LAWRENCE           AR   EMERGENCY MNGR

            NICKEL SIZE HAIL AT HIGHWAY 63 IN SEDGWICK.

0935 PM     TSTM WND DMG     3 SSW WALCOTT           35.99N 90.69W
05/27/2017                   GREENE             AR   EMERGENCY MNGR

            TREES BLOCKING THE ROAD AT HIGHWAYS 141 AND 358.

0945 PM     TSTM WND DMG     1 S JONESBORO           35.81N 90.69W
05/27/2017                   CRAIGHEAD          AR   EMERGENCY MNGR

            LARGE METAL SHOP ROOF BLOWN OFF ALONG HIGHWAY 1 JUST
            SOUTH OF JONESBORO.

0945 PM     HAIL             MARMADUKE               36.19N 90.39W
05/27/2017  E1.00 INCH       GREENE             AR   TRAINED SPOTTER

0945 PM     TSTM WND DMG     W JONESBORO             35.82N 90.69W
05/27/2017                   CRAIGHEAD          AR   EMERGENCY MNGR

            TREES AND POWER LINES DOWN IN WEST JONEBORO.

1000 PM     HAIL             1 N KENNETT             36.25N 90.05W
05/27/2017  M1.00 INCH       DUNKLIN            MO   LAW ENFORCEMENT

1005 PM     LIGHTNING        7 N JONESBORO           35.92N 90.69W
05/27/2017                   CRAIGHEAD          AR   LAW ENFORCEMENT

            LIGHTNING STRIKE CAUSES A HOUSE FIRE ON COUNTY ROAD 7593
            NORTH OF JONESBORO.

1015 PM     TSTM WND DMG     LEPANTO                 35.61N 90.33W
05/27/2017                   POINSETT           AR   PUBLIC

            TREES DOWN ON ROADS AND HOUSES IN LEPANTO.

1016 PM     TSTM WND GST     COOTER                  36.05N 89.81W
05/27/2017  M76.00 MPH       PEMISCOT           MO   TRAINED SPOTTER

            NUMEROUS TREES DOWN.

1040 PM     TSTM WND DMG     CRAWFORDSVILLE          35.23N 90.33W
05/27/2017                   CRITTENDEN         AR   LAW ENFORCEMENT

            *** 1 INJ *** A LARGE TREE FELL ON TWO MOBILE HOMES IN
            CRAWFORDSVILLE. ONE MINOR INJURY OCCURRED. A FARM
            BUILDING WAS PUSHED OFF ITS SLAB ON HIGHWAY 50.

1042 PM     TSTM WND DMG     MARION                  35.21N 90.20W
05/27/2017                   CRITTENDEN         AR   LAW ENFORCEMENT

            TREE FELL ON HOUSE IN MARION. TREES AND POWERLINES DOWN
            COUNTYWIDE.

1044 PM     TSTM WND DMG     DENMARK                 35.53N 89.00W
05/27/2017                   MADISON            TN   TRAINED SPOTTER

            SEVERAL TREES DOWN AND UPROOTED.

1047 PM     TSTM WND DMG     MILLINGTON              35.33N 89.89W
05/27/2017                   SHELBY             TN   FIRE DEPT/RESCUE

            TREE DOWN ON TRAILER WHERE ONE PERSON WAS TRAPPED FOR
            SHORT PERIOD. TIME ESTIMATED BASED ON RADAR.

1050 PM     TSTM WND DMG     DOWNTOWN MEMPHIS        35.13N 90.05W
05/27/2017                   SHELBY             TN   PUBLIC

            TRACTOR TRAILER OVERTURNED ON THE HERNANDO DESOTO I-40
            BRIDGE.

1050 PM     TSTM WND DMG     WEST MEMPHIS            35.15N 90.18W
05/27/2017                   CRITTENDEN         AR   PUBLIC

            DAMAGE TO CASINO IN WEST MEMPHIS.

1052 PM     HAIL             3 E JACKSON             35.63N 88.78W
05/27/2017  E0.88 INCH       MADISON            TN   EMERGENCY MNGR

            NICKEL SIZE HAIL AT BEECH BLUFF ROAD AND MOUNDVIEW DRIVE.

1100 PM     TSTM WND DMG     4 E DOWNTOWN MEMPHIS    35.13N 89.98W
05/27/2017                   SHELBY             TN   NWS EMPLOYEE

            LARGE TREE DOWN AT EAST PARKWAY NEAR SAM COOPER BLVD.

1100 PM     TSTM WND DMG     8 E DOWNTOWN MEMPHIS    35.13N 89.91W
05/27/2017                   SHELBY             TN   TRAINED SPOTTER

            TREES AND POWERLINES DOWN COUNTYWIDE.

1110 PM     TSTM WND GST     DOWNTOWN MEMPHIS        35.13N 90.05W
05/27/2017  M69.00 MPH       SHELBY             TN   BROADCAST MEDIA

            69 MPH GUST REPORTED IN DOWNTOWN MEMPHIS.

1112 PM     TSTM WND GST     WHITEHAVEN              35.02N 90.03W
05/27/2017  M61.00 MPH       SHELBY             TN   ASOS

            61 MPH GUST AT MEMPHIS INTERNATIONAL.

1115 PM     TSTM WND DMG     SOUTHAVEN               34.97N 90.00W
05/27/2017                   DESOTO             MS   PUBLIC

            POWERLINES DOWN IN SOUTHAVEN.

1200 AM     TSTM WND DMG     POTTS CAMP              34.65N 89.31W
05/28/2017                   MARSHALL           MS   BROADCAST MEDIA

            TREE DOWN ON CHURCH IN POTTS CAMP.

1200 AM     TSTM WND DMG     POTTS CAMP              34.65N 89.31W
05/28/2017                   MARSHALL           MS   BROADCAST MEDIA

            POWER LINES DOWN IN POTTS CAMP.

1205 AM     TSTM WND DMG     PINE GROVE              34.71N 89.18W
05/28/2017                   BENTON             MS   BROADCAST MEDIA

            DOWNED TREES ON HIGHWAY 2 IN PINE GROVE.

1205 AM     TSTM WND DMG     MICHIE                  35.06N 88.43W
05/28/2017                   MCNAIRY            TN   FIRE DEPT/RESCUE

            TREE DOWN ON HOUSE ON HIGHWAY 22 IN MICHIE.

1215 AM     TSTM WND DMG     RIPLEY                  34.73N 88.94W
05/28/2017                   TIPPAH             MS   AWOS

            TREES DOWN IN RIPLEY.

1220 AM     TSTM WND DMG     MYRTLE                  34.56N 89.12W
05/28/2017                   UNION              MS   BROADCAST MEDIA

            HOME DAMAGED IN WESTERN UNION COUNTY WITH DEBRIS ROAD.

1225 AM     TSTM WND DMG     10 ESE BOONEVILLE       34.61N 88.41W
05/28/2017                   PRENTISS           MS   BROADCAST MEDIA

            TREES DOWN ON HIGHWAY 4 IN PINEY GROVE AREA.

1225 AM     TSTM WND DMG     4 NW NEW ALBANY         34.53N 89.07W
05/28/2017                   UNION              MS   BROADCAST MEDIA

            HOME ALONG COUNTY ROAD 73 SUFFERED HEAVY DAMAGE FROM
            FALLEN TREE.

1228 AM     TSTM WND DMG     NEW ALBANY              34.49N 89.02W
05/28/2017                   UNION              MS   BROADCAST MEDIA

            A HOUSE SUFFERED ROOF AND COLUMN DAMAGE IN NEW ALBANY.

1230 AM     TSTM WND DMG     NEW ALBANY              34.49N 89.02W
05/28/2017                   UNION              MS   TRAINED SPOTTER

            POWER LINES DOWN ALONG HIGHWAY 178 ALONG WITH A ROOF
            BLOWN OFF A TRAILER ALONG HIGHWAY 178 NEAR TWIN CREEK.

1235 AM     TSTM WND DMG     BALDWYN                 34.50N 88.63W
05/28/2017                   LEE                MS   BROADCAST MEDIA

            TREES DOWN IN BALDWYN.

&&

SJM
Local storm report, May 28, 1:27 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
127 AM CDT SUN MAY 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     TSTM WND DMG     MANTACHIE               34.32N 88.49W
05/28/2017                   ITAWAMBA           MS   BROADCAST MEDIA

            TREES DOWN IN MANTACHIE.

&&

SJM
Local storm report, May 28, 1:28 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
128 AM CDT SUN MAY 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     TSTM WND DMG     PLANTERSVILLE           34.21N 88.67W
05/28/2017                   LEE                MS   BROADCAST MEDIA

            TREES DOWN IN PLANTERSVILLE.

&&

SJM
Local storm report, May 28, 1:35 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
135 AM CDT SUN MAY 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     TSTM WND DMG     NEW ALBANY              34.49N 89.02W
05/28/2017                   UNION              MS   BROADCAST MEDIA

            SEVERAL HOMES DAMAGED ALONG COUNTY ROADS 73 AND 75 NORTH
            OF NEW ALBANY. SOME HOMES SUFFERED HEAVY DAMAGE ALONG
            COUNTY ROAD 107 SOUTH OF NEW ALBANY. MORE DAMAGE OCCURRED
            ON HIGHWAY 15 NEAR INGOMAR.

&&

SJM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 10:51 PM CDTSevere Thunderstorm WarningMEGBenton, DeSoto, Marshall54 min
May 27, 11:04 PM CDTSevere Thunderstorm WarningMEGBenton, DeSoto, Lafayette, Marshall, Panola, Quitman and 3 more41 min
May 27, 11:41 PM CDTSevere Thunderstorm WarningMEGBenton, Coahoma, DeSoto, Lafayette, Marshall, Panola and 3 more36 min
May 27, 11:43 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Itawamba, Lee, Prentiss, Tippah and 2 more62 min
May 28, 12:18 AM CDTSpecial Weather StatementMEGBenton, DeSoto, Lafayette, Marshall, Panola, Tate and 1 more42 min
May 28, 12:30 AM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Pontotoc, Prentiss, Tishomingo, Union45 min
May 28, 12:56 AM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc49 min
May 28, 2:04 AM CDTSpecial Weather StatementMEGLafayette41 min
May 28, 3:18 AM CDTSpecial Weather StatementMEGLee27 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.